MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Codes Device Damaged by Another Device (2915); Failure to Eject (4010)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that during an intraocular lens (iol) implant procedure, at the time of implanting lens in the cartridge and assembling it in the auto search the lens got stuck and got scratched.Additional information has been received stated that procedure was completed same day and there was a patient contact.No further information available.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The complainant indicates the use of viscoelastic, which is not qualified for use with associated iol model.The reported complaint was not observed as no sample was returned for analysis; however, based on the information provided by the customer, the most likely root cause is failure to follow instruction for use (ifu), as the reporter states the use of a non-qualified combination.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.10.The product was returned for analysis and damage was observed to the intra ocular lens (iol).No cartridge was returned.Intra ocular lens (iol) returned positioned correctly in the iol case.A significant amount of solution is dried on both surfaces of the optic and haptics.Both haptics are nicked/chipped-rejectable.The optic is cracked/fractured and scratched/marked-rejectable.The iol met specifications when dimensionally measured for edge thickness and plan view.No cartridge was returned.While we are unable to determine the origin of the reported complaint, our observations reasonably suggest that it is not manufacturing related.The iol met specifications when dimensionally measured for edge thickness and plan view.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14642701
Report Number9612169-2022-00259
Device Sequence Number4918636
Product Code HQL
UDI-Device Identifier00380655093290
UDI-Public00380655093290
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.250
Device Lot Number21273648
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2022
Supplement Date Received by Manufacturer08/10/2022
12/19/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date08/31/2022
01/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; VISCOELASTIC METHYLCELLULOSE.
Patient SexUnknown